Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 477, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 20, 2000, 6:42 PM CDT for Bullock County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2000, 6:42 PM CDT (23:42 UTC)
- Expired
- Aug 20, 2000, 7:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Bullock County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1798 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
693 WUUS54 KBMX 202342 SVRBHM ALC011-210015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 642 PM CDT SUN AUG 20 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BULLOCK COUNTY IN SOUTHEAST ALABAMA * UNTIL 715 PM CDT * AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF UNION SPRINGS...MOVING SOUTH AT 5 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RURAL SOUTH CENTRAL BULLOCK COUNTY. STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW. FIND SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:43 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Aug 20, 2:43 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 243 PM CDT SUN AUG 20 2000 SOUTHEAST REMAINS UNDER NORTHWEST FLOW ALOFT AS HIGH PRESSURE OVER CENTRAL TEXAS BEGIN TO MOVE EASTWARD. MEANWHILE...HIGH PRESSURE OVER THE GREAT LAKES WILL SLIDE DOWN THE ATLANTIC SEABOARD THROUGH MID WEEK. WITH WEDGE IN PLACE...EAST WINDS WILL CONTINUE. VORT MAXES ROUNDING THE UPPER RIDGE AND SLIDING SOUTH ACROSS FAR EASTERN ZONES WILL PRODUCE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT AND MONDAY...BELIEVE ANY DEVELOPMENT WILL REMAIN EAST OF BHM-MGM AREAS. MODELS AGREE EASTERLY FLOW WILL BRING DRIER AIR IN ON TUESDAY...AND WITH UPPER RIDGE MOVING CLOSER TO THE AREA WILL LEAVE POPS OUT AFTER 2ND PERIOD. HAVE UNDERCUT GUIDANCE TEMPERATURES...MAINLY IN THE EAST WHERE AFFECTS OF WEDGE WILL BE MOST NOTICEABLE. HSV 067/088 068/089 070 2211 BHM 068/091 069/090 070 1111 MGM 071/090 070/091 070 1111 .BHM...NONE. 83
In the hours before
Special weather statement, Aug 20, 1:27 PM CDT, 5 hours 15 minutes before
ALZ001>038-040>050-201930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 127 PM CDT SUN AUG 20 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. AN UPPER LEVEL DISTURBANCE WAS MOVING ACROSS PARTS OF KENTUCKY AND TENNESSEE THIS AFTERNOON. THE DISTURBANCE IS EXPECTED TO CONTINUE AN EAST TO SOUTHEAST MOTION...AND MOVE OVER PARTS OF GEORGIA AND THE CAROLINAS THROUGH MONDAY. WIDELY SCATTERED SHOWERS WILL DEVELOP ACROSS PARTS OF NORTH...AND EAST ALABAMA THROUGH THE AFTERNOON...AND INTO THE EVENING HOURS. AN EASTERLY SURFACE WIND WILL MOVE MORE CLOUDS ACROSS THE EASTERN HALF OF ALABAMA TONIGHT...AND INTO MONDAY. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NECESSARY AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.